MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*55MM LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*55MM LINEAR CUTTER; STAPLE, IMPLANTABLE
Model Number TLC55
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # t5cz0l.Device analysis: the analysis results found that the tlc55 device was received with no apparent damage and with a cartridge reload loaded on the device.The reload was received with 9 drivers up along staple line, and the swing tab in the unlocked position.The device was tested for functionality with a test reload and it fired, cut and formed all the staples as intended.The device fired without any difficulties, the staple line was complete, and the staples meet the staple form release criteria.It should also be noted that after the staple retainer has been removed, an inadvertent movement of the firing knob could cause the wedges to move forward and therefore cause the staples to become dislodged.Please reference the instruction for use for more information.It should be noted that all devices are inspected 100% for staple presence by an automated vision system and are visually inspected 100% as a final check.In addition, at finished goods the devices are visually inspected based on a sample.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, when unpacking the stapler, it looked like it was already fired.The staplers were not attached to the reload and was laying loose in the packaging.The surgery was delayed by 5-minutes.Replaced with same like device and the procedure was successfully completed.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key9653183
Report Number3005075853-2020-00655
Device Sequence Number2455953
Product Code GDW
UDI-Device Identifier10705036013204
UDI-Public10705036013204
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2024
Device Model NumberTLC55
Device Catalogue NumberTLC55
Device Lot NumberT40L8M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2020
Initial Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1